ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Free Vibrations and Parametric Instability of a Laterally Loaded Cable

Iyengar, RN and Rao, GV (1988) Free Vibrations and Parametric Instability of a Laterally Loaded Cable. In: Journal of Sound and Vibration, 127 (2). pp. 231-243.

[img] PDF
sdarticle.pdf
Restricted to Registered users only

Download (802Kb) | Request a copy

Abstract

In this paper a linear analysis is presented for the coupled vertical, longitudinal and lateral oscillations of a cable with a small sag-to-span ratio. Generally, the lateral oscillations are treated as uncoupled from the motion in the other directions. In the present study it is shown that existence of initial lateral displacement can induce coupling of all the oscillations in the three directions. The effect of a periodic component in the lateral load on the dynamic stability of the cable is also investigated.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to Elsevier.
Keywords: Vibrations;parametric instability;laterally loaded;cable.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 13 Aug 2008
Last Modified: 19 Sep 2010 04:49
URI: http://eprints.iisc.ernet.in/id/eprint/15559

Actions (login required)

View Item View Item